cHANGE IN MEDICATIONS

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
SquirmingSusan
Posts: 2991
Joined: Sun Nov 12, 2006 4:08 am
Location: Minnesota
Contact:

Post by SquirmingSusan »

Jane, hopefully the Ultram will work. If not, please call the doctor and tell him you need something stronger. You don't need to suffer, and it sounds like he agrees with you.
Susan

Polar Bear
Moderator
Posts: 7833
Joined: Tue Dec 26, 2006 4:34 pm
Location: N. Ireland

Post by Polar Bear »

Jane, I think IMHO means 'in my humble opinion'.

I would agree with the others about considering getting off the Sinamet as it is ok to use sometimes when it is only occasional rls, but it is not for daily use as it is more likely to make matters worse.

Yes, the dopamine agonists Mirapex and Requip may also cause augmentation. My understanding of these two drugs is that if they were to cause augmentation it would happen within the first perhaps 6 months- 2 years. Tho as beth has said, it can happen right away.

I'm pretty sure I have seen in Dr Bs information, perhaps his letters page on rlshelp.org, that once you get to around 2 years that it is less likely to happen, but not impossible.

I have been on requip for 3 years, and for the last year have supplemented with tramadol/ultram. It is ever so slightly likely that my need for the Ultram was cos of augmentation but I personally think that it was more a case that I was not properly medicated in the first place.

This is just my personal experience .
Betty
http://www.willis-ekbom.org/about-rls-wed/publications
Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation

badnights
Moderator
Posts: 5606
Joined: Tue Mar 10, 2009 4:20 pm
Location: Northwest Territories, Canada

Post by badnights »

just like breast augmentation makes breasts bigger, RLS augmentation makes RLS bigger. More RLS.

jane
Posts: 2
Joined: Tue Feb 16, 2010 9:44 pm
Location: Topeka, KS

Posts

Post by jane »

Thanks for the posts! I have likely been on both Miapex & Sinemet for 5 to 6 years.

Jane

sugbrendas
Posts: 234
Joined: Thu Aug 05, 2004 7:28 pm
Location: Balto.
Contact:

Post by sugbrendas »

Hi Jane,

My RLS Dr's are from Hopkins but my primary's are not.
During 2 RLS flare-ups my primary wanted to put me on L-Dopa. The 1st time it just made things worse. The second time I had gotten a RLS update in the mail and it said L-Dopa once thought to help RLS can cause Augmentation. I passed this on to my primary.

I think our Dr's mostly learn from us.

My latest news letter talked about iron and even though your iron levels may be ok it's the obsortion. It wasn't very well written,very clinical.
I see my Primary tomorrow and will give the update to him and let him unscramble what I don't understand.

Good luck,

Brenda
Finally able to sleep on average 9 hours a night!
Brenda

Post Reply